Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 221, NWS Austin/San Antonio, TX

June 3, 2007Hays County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Jun 3, 2007, 8:47 PM CDT for Hays County, Texas. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 3, 2007, 8:47 PM CDT (01:47 UTC)
Expired
Jun 3, 2007, 9:45 PM CDT
In force
58 min
Issued by
NWS Austin/San Antonio, TX
Area
Counties, with a storm outline in the text

County Hays County, TX

The radar

The Austin/San Antonio radar (KEWX), 48 km from the middle of the area, began a volume at 01:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 23 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 3, 5:45 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 1.8 hours before the alert went out and 277 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2007-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1327 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2007-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1327 J/kg
Mixed-layer CIN
-218 J/kg
Mixed-layer LCL
1121 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
31 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KEWX 040147
SVREWX
TXC209-040245-
/O.NEW.KEWX.SV.W.0221.070604T0147Z-070604T0245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
847 PM CDT SUN JUN 3 2007

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HAYS COUNTY IN SOUTH CENTRAL TEXAS...
  THIS INCLUDES THE CITIES OF...WIMBERLEY...DRIPPING SPRINGS...

* UNTIL 945 PM CDT

* AT 842 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE
  DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
  HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS
  LOCATED 8 MILES NORTHWEST OF DRIPPING SPRINGS...AND MOVING
  SOUTHEAST AT 50 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  DRIFTWOOD BY 855 PM CDT...
  BUDA BY 910 PM CDT...

LAT...LON 3034 9815 3006 9827 2990 9800 3005 9780

$$
2 follow-up statements
000 
WWUS54 KEWX 040224
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
923 PM CDT SUN JUN 3 2007

TXC209-040245-
/O.CON.KEWX.SV.W.0221.000000T0000Z-070604T0245Z/
HAYS TX-
923 PM CDT SUN JUN 3 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR HAYS COUNTY...

AT 918 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING PENNY SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70
MPH.  THIS STORM WAS LOCATED 7 MILES SOUTHEAST OF MOUNTAIN CITY...OR
ABOUT 8 MILES NORTHEAST OF SAN MARCOS...MOVING SOUTHEAST AT 50 MPH.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT MONDAY
MORNING FOR SOUTH CENTRAL TEXAS.

LAT...LON 3034 9815 3006 9827 2990 9800 3005 9780

$$
000 
WWUS54 KEWX 040246
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
947 PM CDT SUN JUN 3 2007

TXC209-040257-
/O.EXP.KEWX.SV.W.0221.000000T0000Z-070604T0245Z/
HAYS TX-
947 PM CDT SUN JUN 3 2007

...THE SEVERE THUNDERSTORM WARNING FOR HAYS COUNTY HAS BEEN ALLOWED 
TO EXPIRE AT 945 PM CDT...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT MONDAY
MORNING FOR SOUTH CENTRAL TEXAS.

LAT...LON 3034 9815 3006 9827 2990 9800 3005 9780

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 7:34 PM CDT, 1 hour 13 minutes earlier.

Area forecast discussion, Jun 3, 7:34 PM CDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
734 PM CDT SUN JUN 3 2007

.UPDATE...
UPDATED TO INCLUDE SEVERE THUNDERSTORM WATCH 344 UNTIL 07Z (2 AM
CDT). PLEASE REFER TO SATWCNEWX FOR FURTHER DETAILS.

&&

.PREV DISCUSSION... /ISSUED 703 PM CDT SUN JUN 3 2007/

UPDATE...
HAVE ISSUED A FLASH FLOOD WATCH FOR THE NORTHERN TWO-THIRDS OF THE
CWA UNTIL 7 AM CDT. PLEASE REFER TO THE SATFFAEWX PRODUCT FOR FURTHER
DETAILS. THE MCS EXTENDING ACROSS CENTRAL TEXAS WILL CONTINUE TO MOVE
SOUTHEASTWARD AND INTO THE HILL COUNTRY AND ADJACENT AREAS SHORTLY.
MANY OF THESE THUNDERSTORMS WILL BECOME SEVERE...BUT THE SUB-
SEVERE STORMS WILL STILL PRODUCE VERY HEAVY RAINFALL ACROSS THE
REGION. HAVE UPDATED POPS/WX GRIDS TO BETTER REFLECT THE CURRENT
AND ANTICIPATED SCENARIO. WILL LIKELY SEE SOME COLD-AIR POOLING IN
THE WAKE OF THE STORMS...BUT WILL LEAVE TEMPERATURES ALONE AS THIS
WILL BE A TEMPORARY FEATURE. PLEASE REMAIN ALERT TO THE ONGOING
WEATHER SCENARIO THROUGHOUT THE EVENING AND OVERNIGHT.

PREV DISCUSSION... /ISSUED 551 PM CDT SUN JUN 3 2007/

UPDATE...
QUICK UPDATE TO INCLUDE SEVERE THUNDERSTORM WATCH NUMBER 342 UNTIL
07Z (2 AM CDT). FOR ADDITIONAL INFORMATION, PLEASE REFER TO THE WATCH
PRODUCT, SATWCNEWX.

PREV DISCUSSION... /ISSUED 542 PM CDT SUN JUN 3 2007/

AVIATION...
A VERY ACTIVE NWLY FLOW PATTERN ALOFT WILL RESULT IN ORGANIZED
CONVECTION ROLLING SOUTHEASTWARD THRU SOUTH TX. SOME STORMS WILL
BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS FOR THE NEXT 6 TO 12
HOURS. MUCH OF SOUTH CENTRAL TX AND THE HILL COUNTRY WILL BE UNDER
SEVERE THUNDERSTORM OR TORNADO WATCHES TONIGHT. WITH NUMEROUS OUTFLOW
BOUNDARIES ACROSS THE AREA MONDAY THE CHANCES OF SHRA/TSRA WILL
CONTINUE.

PREV DISCUSSION... /ISSUED 359 PM CDT SUN JUN 3 2007/

DISCUSSION...
LOOKS LIKE A SERIES OF THREE IMPULSES WILL BRING ACTIVE WEATHER TO
SOUTH CENTRAL TEXAS OVER THE NEXT FEW DAYS. SEVERAL OLD BOUNDARIES
WILL ACT TO FOCUS THE ENERGY OF UPPER LEVEL SHORT WAVES WHICH WILL
MOVE THROUGH THE LONG WAVE TROUGH WHICH IS EXTENDING FROM THE GREAT
LAKES TO NORTH TEXAS. THE FIRST DISTURBANCE WILL MOVE THROUGH OUR
CWA THIS EVENING. THIS WILL TRIGGER CONVECTION WHICH IS LIKELY TO
BE SEVERE. MODEL SOUNDINGS ARE FORECASTING CAPE VALUES ABOVE 2000
J/KG WITH LITTLE OR NO CONVECTIVE INHIBITION AND 0-6 KM SHEAR OF
30-40 KTS. WE EXPECT THE MAIN THREAT THIS EVENING TO BE WIDESPREAD
HIGH WINDS AND ISOLATED LARGE HAIL.

THE UPPER LEVEL LONG WAVE WILL BE SLOW TO MOVE TO THE EAST AND THE
PATTERN IS EXPECTED TO REPEAT ITSELF MONDAY NIGHT AND TUESDAY
NIGHT AS A SECOND AND THIRD SHORT WAVE MOVE THROUGH. THIS WILL
BRING A POSSIBILITY OF STRONG TO SEVERE THUNDERSTORMS FOR EACH OF
THESE SYSTEMS. AT THIS TIME THE TUESDAY LOOKS LIKE THE BETTER
CHANCE FOR PRECIP...BUT NOT NECESSARILY FOR SEVERE.

BY WEDNESDAY THE UPPER TROUGH WILL HAVE SHIFTED EAST AND THE
WEATHER WILL TURN BENIGN. NO CHANCE OF PRECIP WITH HIGHS NEAR TO
ABOVE NORMAL.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              71  92  70  92  70 /  70  20  20  30  10
AUSTIN BERGSTROM INTL AIRPORT  70  91  68  91  68 /  60  20  20  30  10
DEL RIO INTL AIRPORT           73  91  73  94  72 /  50  20  30  30  -
SAN ANTONIO INTL AIRPORT       72  91  72  89  72 /  50  20  20  50  20

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 7 AM CDT MONDAY FOR THE FOLLOWING ZONES:
BANDERA...BASTROP...BEXAR...BLANCO...BURNET...CALDWELL...COMAL...
EDWARDS...FAYETTE...GILLESPIE...GONZALES...GUADALUPE...HAYS...
KENDALL...KERR...KINNEY...LAVACA...LEE...LLANO...MEDINA...REAL...
TRAVIS...UVALDE...VAL VERDE...WILLIAMSON.

&&

25/01
Hazardous weather outlook, Jun 3, 3:27 PM CDT, 5 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
327 PM CDT SUN JUN 3 2007

TXZ171>173-183>194-202>209-217>225-228-041045-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
327 PM CDT SUN JUN 3 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TONIGHT

A CLUSTER OF THUNDERSTORMS WILL DEVELOP OVER WESTERN TEXAS EARLY
THIS EVENING AND THEN MOVE ACROSS SOUTH CENTRAL TEXAS LATE THIS
EVENING AND DURING THE OVERNIGHT HOURS. SOME OF THE THUNDERSTORMS
WILL BECOME SEVERE. THE PRIMARY THREATS ARE WIDESPREAD WIND DAMAGE
AND LARGE HAIL. LOCALLY HEAVY RAINFALL IS POSSIBLE AND MAY LEAD TO
SOME MINOR FLOODING.

.DAYS TWO THROUGH THREE...MONDAY THROUGH TUESDAY

TONIGHTS CLUSTER OF THUNDERSTORMS WILL MOVE ACROSS EASTERN AREAS OF
SOUTH CENTRAL TEXAS EARLY MONDAY MORNING. ISOLATED THUNDERSTORMS CAN
BE EXPECTED ON MONDAY...THEN ANOTHER CLUSTER OR TWO OF THUNDERSTORMS
WILL MOVE ACROSS SOUTH CENTRAL TEXAS MONDAY NIGHT INTO TUESDAY. SOME
OF THE THUNDERSTORMS MAY BECOME SEVERE. THE PRIMARY THREATS WILL BE
DAMAGING WINDS AND LARGE HAIL. LOCALLY HEAVY RAINFALL IS POSSIBLE
AND MAY LEAD TO SOME MINOR FLOODING.

.DAYS FOUR THROUGH SEVEN...WEDNESDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 7:05 PM CDTSevere Thunderstorm WarningEWXLlano70 min
Jun 3, 7:16 PM CDTSevere Thunderstorm WarningEWXTravis59 min
Jun 3, 7:18 PM CDTSevere Thunderstorm WarningEWXBurnet57 min
Jun 3, 7:42 PM CDTSevere Thunderstorm WarningEWXGillespie63 min
Jun 3, 7:50 PM CDTSevere Thunderstorm WarningEWXBastrop55 min
Jun 3, 8:12 PM CDTFlash Flood WarningEWXTravis, Williamson2 hr
Jun 3, 8:15 PM CDTSevere Thunderstorm WarningEWXBlanco60 min
Jun 3, 8:26 PM CDTTornado WarningEWXBlanco34 min
Jun 3, 8:29 PM CDTSevere Thunderstorm WarningEWXTravis61 min
Jun 3, 9:04 PM CDTSevere Thunderstorm WarningEWXBexar, Comal, Medina56 min
Jun 3, 9:07 PM CDTSevere Thunderstorm WarningEWXVal Verde53 min
Jun 3, 9:15 PM CDTSevere Thunderstorm WarningEWXEdwards, Kinney, Real60 min
Jun 3, 9:16 PM CDTSevere Thunderstorm WarningEWXCaldwell, Guadalupe59 min
Jun 3, 9:23 PM CDTSevere Thunderstorm WarningEWXUvalde37 min
Jun 3, 9:28 PM CDTSevere Thunderstorm WarningEWXGonzales, Wilson62 min
Jun 3, 9:32 PM CDTSevere Thunderstorm WarningEWXFrio, Maverick, Zavala58 min
Jun 3, 9:37 PM CDTSevere Thunderstorm WarningEWXBastrop53 min
Jun 3, 9:47 PM CDTSevere Thunderstorm WarningEWXAtascosa58 min
Jun 3, 9:59 PM CDTFlash Flood WarningEWXTravis, Williamson2 hr
Jun 3, 10:00 PM CDTSevere Thunderstorm WarningEWXFayette60 min
Jun 3, 10:02 PM CDTFlash Flood WarningEWXBastrop3 hr
Jun 3, 10:06 PM CDTSevere Thunderstorm WarningEWXUvalde39 min
Jun 3, 10:11 PM CDTSevere Thunderstorm WarningEWXDeWitt, Karnes64 min
Jun 3, 10:23 PM CDTSevere Thunderstorm WarningEWXLavaca67 min
Jun 3, 10:27 PM CDTTornado WarningEWXFayette33 min
Jun 3, 10:51 PM CDTSevere Thunderstorm WarningEWXDimmit, Maverick39 min
Jun 3, 10:52 PM CDTFlash Flood WarningEWXFayette3 hr
Jun 3, 10:57 PM CDTSevere Thunderstorm WarningEWXFayette18 min
Jun 4, 2:12 PM CDTSevere Thunderstorm WarningEWXBurnet33 min
Jun 4, 2:18 PM CDTSevere Thunderstorm WarningEWXLlano27 min
Jun 4, 2:34 PM CDTSevere Thunderstorm WarningEWXWilliamson56 min
Jun 4, 2:47 PM CDTSevere Thunderstorm WarningEWXBurnet58 min
Jun 4, 3:25 PM CDTSevere Thunderstorm WarningEWXTravis, Williamson65 min
Jun 4, 3:42 PM CDTSevere Thunderstorm WarningEWXBastrop63 min
Jun 4, 4:56 PM CDTSevere Thunderstorm WarningEWXBastrop, Fayette, Lee39 min
Jun 4, 6:12 PM CDTSevere Thunderstorm WarningEWXDeWitt, Gonzales, Lavaca48 min
Jun 4, 6:38 PM CDTSevere Thunderstorm WarningEWXGonzales, Guadalupe, Wilson52 min

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.